|Lipodystrophy so quickly?
Jun 24, 2002
Dear Dr. Dieterich:
I have been on Trizivir for 15 months after being diagnosed with AIDS back in Jan. 2001. I am UD and my CD4 is around 450. However, my face is looking horrible and I'm not certain if I'm losing fat or losing fat and muscle too. So many people are asking me "what's wrong with you" that I'm truly becoming paranoid. My own specialist claims that my facial lipoatrophy is not due to Trizivir. If that's the case, then what could be the cause? I had a heart attack last July and am taking Metoprolol? Could it be this medication. My doctor just started me on Oxandrin. Please, is a case like mine, to have facial wasting so soon, a common occurrence? I would sincerly appreciate your thoughts or recommendations.
Response from Dr. Dieterich
This is a very unusual case. Facial wasting is usually caused mostly by the d drugs, but can be caused by any nucleoside analogues, trizir being a combination of three. Facial wasting can also be caused by aging unrelated to HIV or HIV medication. As people age, they naturally lose subcutaneous fat and it is unavoidable. If your numbers are good, you can always take a drug holiday to see if your face improves. It should not be a major problem for your HIV. Good luck! DTD
Veiny legs and arms
- How Long After Unprotected Sex Does It Take To Know You May Have A Std?
- Can Hiv Test Be Wrong At 4 Months?
- Can You Take Bactrim For A Sore Throat?
- Contracting Hiv From Used Hair Trimming Machine
- HIV Symptoms Rash Fever Headache Thrush Throat
- Is Negative 6 Month Hiv Rapid Test Conclusive?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.